Illinois, 2006

Damaging Wind in Illinois, August 19, 2006

August 19, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 1:25 PM CST, 10 hours earlier.

Area forecast discussion, Aug 19, 1:25 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT SAT AUG 19 2006

.DISCUSSION...
HAD TO POP A QUICK HEAT ADVISORY THIS AFTERNOON FOR ALL OF SOUTHEAST
MISSOURI...PORTIONS OF WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. SFC DEW POINTS OF 74 TO 79 POOLING ACROSS THE REGION
PUSHED THE HEAT INDEX TO AROUND 105 BY 1 PM CDT. WILL CONTINUE THE
ADVISORY TIL 6 PM THIS EVENING.

MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE WITH PRECIP CHCS.

SFC FRONT LATE AT MID AFTERNOON WAS INCHING SOUTH TOWARD THE STL
AREA. NOT MUCH THUNDERSTORM ACTIVITY THUS FAR WITH THE
BOUNDARY...DESPITE QUITE UNSTABLE AIR ALONG AND TO THE SOUTH OF THE
FRONT. ALL IN ALL...NOT MUCH IN THE WAY OF MID/UPPER LEVEL DYNAMICS
TO SUPPORT ORGANIZED CONVECTION...BUT STILL A BIT SURPRISED THAT WE
ARE NOT SEEING AT LEAST HIT AND MISS STORMS THUS FAR. MODELS DO
INDICATE THAT SHORT WAVE ENERGY SHOULD MOVE SOUTH AND EAST INTO THE
REGION LATER TONIGHT. THAT...COMBINED WITH WEAK CONVERGENCE ALONG
THE FRONT AND PRECIPITABLE WATER VALUES NEAR 2 INCHES SHOULD RESULT
IN AT LEAST SOME SCATTERED SHOWERS AND STORMS TONIGHT AND SUNDAY.

FRONTAL BOUNDARY SHOULD ACTUALLY MAKE IT THROUGH THE REGION SUNDAY.
HOWEVER...GFS HAS BEEN CONSISTENTLY BEEN HITTING ON POST FRONTAL
PRECIP CHANCES AS ANOTHER MID LEVEL TROF COMES EAST SUNDAY NIGHT AND
MONDAY. NAM NOW HINTS AT THIS SOLUTION ALSO. INDEED...MUCH OF THE
PRECIP WITH THE FRONT SO FAR HAS BEEN POST FRONTAL...SO WILL LEAN IN
THE DIRECTION OF THE GFS AND KEEP SCATTERED SHOWERS AND STORMS IN
THE FORECAST THROUGH MONDAY...ESPECIALLY OVER THE SOUTH AND WEST
AREAS.

HIGH PRESSURE IS STILL FORECAST TO BUILD IN FOR THE TUE THROUGH FRI
TIME FRAME...WITH LITTLE IF ANY PRECIP AND NEAR NORMAL TEMPS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...HEAT ADVISORY THROUGH 6 PM CDT FOR AREAS SOUTHWEST OF A
HENDERSON TO CALHOUN LINE.

MO...HEAT ADVISORY THROUGH 6 PM CDT FOR ALL ZONES.

IL...HEAT ADVISORY THROUGH 6 PM CDT FOR LOCATIONS SOUTH OF A
CARBONDALE TO HARRISBURG LINE.

IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Aug 19, 9:10 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT SAT AUG 19 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1010 PM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL CONTINUE TO SAG SLOWLY SOUTH ACROSS THE
FOUR-STATE AREA TONIGHT...REACHING WESTERN KENTUCKY AND THE
MISSOURI BOOTHEEL BY DAYBREAK. WITH THE APPROACH OF UPPER LEVEL
ENERGY...THIS WILL KEEP THE POTENTIAL FOR SCATTERED SHOWERS AND
THUNDERSTORMS ALIVE DURING THE OVERNIGHT HOURS. WHILE NO SEVERE
WEATHER IS EXPECTED...SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT IS FORECAST TO STALL ACROSS SOUTHERN SECTIONS OF
THE FOUR STATE AREA SUNDAY...THEN MOVE A LITTLE FURTHER SOUTH ON
MONDAY. A WAVE OF LOW PRESSURE FORECAST TO MOVE EAST ALONG THE
FRONT...SHOULD TRIGGER WIDELY SCATTERED THUNDERSTORMS SUNDAY AND
AGAIN MONDAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
OF THE STRONGER STORMS MAY BE CAPABLE OF GUSTY WINDS AND LOCALLY
HEAVY RAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN
KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RJP

In the hours before

Local storm report, Aug 19, 5:44 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CAPE GIRARDEAU          37.31N 89.55W
08/19/2006                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            WIDESPREAD DOWNED TREES AND POWER LINES REPORTED ON NORTH
            SIDE OF COMMUNITY. REPORT OF ONE TREE ACROSS A HOME.
            ADDITIONAL REPORTS OF SAME TYPE OF DAMAGE IN THE
            COMMUNITY OF JACKSON. WINDS ASSOCIATED WITH STORM WERE
            ESTIMATED AT 40 TO 45 MPH.

&&

SMITTY

The radar

The Paducah radar (KPAH), 111 km away, was scanning. The volume nearest the first event began at 05:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
August 19, 11:25 PM CST
Where
Jackson County, Ava
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
37.883, -89.500

Large trees were blown down at a few residences. A dog cage was blown about 50 feet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529628.